MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH PED.BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH PED.BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX490T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 (part # fx490t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was found to be occluded on (b)(6) 2023.The paitent underwent a revision procedure on (b)(6) 2023.The complaint device has not yet returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Shoud relevant additional iinfornation/investigation results became available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: - deposits on the housing - piece of third-party catheter at the outlet permeability test: the test showed that the progav 2.0 is permeable.Computer control test: the computer control test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 5.96 cmh2o.This is not within the specified tolerance of 10.5 ± 3 cmh2o.According to our results, we can detect an accelerated outflow.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, deposits were found in progav 2.0.For more detailed visibility, the proteins/deposits in progav 2.0 were colored by using a coloring solution.Results: based on our investigation results, we have determined that there was a slower outflow in the valve at the time of our investigation.The cause of the accelerated outflow are the detected deposits in the valve.Endogenous substances in the cerebrospinal fluid can impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROGAV 2.0 WITH PED.BURRHOLE RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16856614
Report Number3004721439-2023-00123
Device Sequence Number12455287
Product Code JXG
UDI-Device Identifier04041906137786
UDI-Public4041906137786
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX490T
Device Catalogue NumberFX490T
Device Lot Number20059801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient SexUnknown